MAUDE Adverse Event Report: STRYKER TRAUMA KIEL EXTRACTION HOOK, LARGE IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL EXTRACTION HOOK, LARGE IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6162
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.The device is not defective, the problem is with the extraction instructions.
 
Event or Problem Description
As reported: "according to our extraction instructions, broken gamma3 nails can be removed with a large extraction hook.Based on this information, the customer ordered a large hook for nail removal.During the surgery, it was discovered that the information in the brochure was incorrect and the extraction hook did not fit into the nail.For this reason, the duration of the operation was extended by one hour and the removal of the nail had to be performed using an alternative method.".
 
Additional Manufacturer Narrative
Correction - please refer to h6 (results & conclusion codes).The reported event could not be confirmed since the information in the brochure is not incorrect.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by using a large extraction hook for the removal a gamma3 titanium nail.The provided operative technique does specify in the product description section that "extraktionshaken, klein" (extraction hook, small) used for the titanium version "gamma3 (ti)" and the "extraktionshaken, gross" (extraction hook, large) is used for the stainless steel version "gamma3 (stst)".In relation to the received operative technique, which was released in may 2010, it can be mentioned that on the homepage https://ifu.Stryker.Com a current version, of the implant extraction set operative technique is available.This version does also contain following statement: "caution implants can be subject to change.This can impact the compatibility of extraction instruments.It is therefore required to start the implant extraction with a complete extraction set in order to have access to alternative instruments." if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
EXTRACTION HOOK, LARGE IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16128163
Report Number0009610622-2023-00006
Device Sequence Number12671506
Product Code LXH
UDI-Device Identifier04546540510006
UDI-Public04546540510006
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6162
Device Catalogue Number18066162
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale